Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 29, NWS Shreveport, LA

March 10, 2000Ouachita Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 10, 2000, 2:43 PM CST for Ouachita Parish, Louisiana. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 10, 2000, 2:43 PM CST (20:43 UTC)
Expired
Mar 10, 2000, 3:30 PM CST
In force
47 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 2:46 PM CSTHail 1.75Calhoun, LA
Mar 10, 3:00 PM CSTHail 1.75Swartz, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 1:00 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 102043
SVRSHV
LAC073-102130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CST FRI MAR 10 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OUACHITA PARISH IN LOUISIANA

* UNTIL 330 PM CST

* AT 243 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF CLAIBORNE...
  MOVING NORTHEAST AT 40 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NORTHERN OUACHITA PARISH IN LOUISIANA
UNTIL 330 PM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 10:25 AM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Mar 10, 10:25 AM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 AM CST FRI MAR 10 2000

WIND SHIFT/FRONTAL BOUNDARY ALONG AR...LA BORDER AND EXTENDS TO JUST
SOUTH OF TERRELL TEXAS. NEW THUNDERSTORM ACTIVITY IS DEVELOPING ALONG
THIS BOUNDARY AND AS AFTERNOON INSTABILITY BECOMES A FACTOR LOOK FOR
MORE STORM TO BECOME SEVERE. WIND PROFILES DO NOT SHOW MUCH
SHEAR...BUT STORM INTERACTION WITH THE FRONTAL BOUNDARY AS IT BEGINS
TO MOVE SOUTHEAST COULD PROVIDE ROTATION. FORECAST TIMING STILL LOOKS
GOOD WITH NEW ETA RUN SO CHANGES TO ZONES AT THIS TIME WILL BE
MAINLY FOR WORDING. MID 80S ACROSS SOUTHERN COUNTIES AND PARISHES
STILL POSSIBLE...BUT CONSIDERABLE CLOUDINESS SHOULD HOLD THEM AT
THAT LEVEL.

ZONE UPDATE SHOULD BE BE OUT BETWEEN 11 AND 1130.

.SHV...NONE.

In the hours before

Special weather statement, Mar 10, 10:15 AM CST, 4 hours 28 minutes before
OKZ077-TXZ112-101700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 AM CST FRI MAR 10 2000

...SEVERE THUNDERSTORM WATCH NUMBER 81 HAS BEEN CANCELLED...
...SEVERE THUNDERSTORM WATCH NUMBER 82 HAS REPLACED IT...

DUE TO THE CANCELLATION OF WATCH NUMBER 81...THE FOLLOWING COUNTIES
ARE NO LONGER IN A WATCH AREA...

MCCURTAIN COUNTY OKLAHOMA
CASS COUNTY TEXAS

THE SEVERE WEATHER THREAT IS SHIFTING FURTHER SOrUTH.  THE
THUNDERSTORM RISK FOR MCCURTAIN COUNTY HAS GREATLY DECREASED.
HOWEVER...THUNDERSTORMS ARE STILL POSSIBLE IN CASS COUNTY TEXAS...AND
THESE STORMS COULD BE SEVERE LATER TODAY.
Special weather statement, Mar 10, 10:45 AM CST, 3 hours 58 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101730-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CST THU MAR 9 2000

...MODERATE RISK OF SEVERE WEATHER ACROSS THE FOUR STATE REGION THIS
AFTERNOON AND TONIGHT...

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY
TONIGHT OVER ALL THE FOUR STATE REGION AS AN INTENSE WEATHER SYSTEM
...CURRENTLY DEVELOPING IN CENTRAL TEXAS...MOVES EAST. FOCUS FOR THE
SEVERE WEATHER WILL BE A COLD FRONT...LOCATED THIS MORNING ALONG THE
LOUISIANA...ARKANSAS BORDER AND EXTENDING WESTWARD THROUGH THE
DALLAS...FORT WORTH METROPLEX. THIS FRONT WILL MOVE SOUTHEAST AND
SHOULD REACH SOUTHERN AND EASTERN LOUISIANA AROUND MIDNIGHT.
EXPECT LARGE HAIL...DAMAGING WIND AND POSSIBLE TORNADOES FROM THIS
WEATHER SYSTEM.

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS...SKYWARN NETWORKS...
STORM SPOTTERS...AND HAM RADIO OPERATORS WILL LIKELY BE REQUIRED
THIS AFTERNOON AND TONIGHT.
Local storm report, Mar 10, 2:11 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CST THU MAR 09 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0110 PM    GRAYSON                   LA   1.75 INCH HAIL
03/10/00   CALDWELL                       BUSTED OUT CAR WINDOW.
                                          REPORTED BY GENERAL
                                          PUBLIC.

0125 PM    1 S RINGGOLD              LA   WIND DAMAGE
03/10/00   BIENVILLE                      TREES DOWN ACROSS HWY
                                          371. REPORTED BY LAW
                                          ENFORCEMENT.

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 11:45 AM CSTSevere Thunderstorm WarningSHVCaddo30 min
Mar 10, 12:10 PM CSTSevere Thunderstorm WarningSHVBossier, Webster35 min
Mar 10, 12:40 PM CSTSevere Thunderstorm WarningSHVClaiborne, Webster35 min
Mar 10, 12:57 PM CSTSevere Thunderstorm WarningSHVCaldwell33 min
Mar 10, 1:23 PM CSTSevere Thunderstorm WarningSHVBienville37 min
Mar 10, 2:31 PM CSTSevere Thunderstorm WarningSHVJackson44 min
Mar 10, 2:47 PM CSTSevere Thunderstorm WarningSHVNatchitoches43 min
Mar 10, 3:05 PM CSTSevere Thunderstorm WarningSHVSabine40 min
Mar 10, 3:11 PM CSTSevere Thunderstorm WarningSHVCaldwell34 min
Mar 10, 4:01 PM CSTSevere Thunderstorm WarningSHVLaSalle29 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.